Skip to Main content Skip to Navigation
Journal articles

Intravenous immunoglobulin-associated cranial pachymeningitis.

Abstract : To date, intravenous immunoglobulin (IvIg) has more often been considered as a safe medication. However, with the wider use of IvIg, severe side effects have also been reported to occur in IvIg-treated patients, notably aseptic meningitis. Other neurological complications have more rarely been described in patients receiving IvIg therapy, e.g. stroke or acute encephalopathy. We recently observed a case which is of particular interest, as the patient with steroid-refractory polyarteritis nodosa developed cranial pachymeningitis related to IvIg therapy. To our knowledge, this is the first reported case of cranial pachymeningitis complicating IvIg therapy. Our findings emphasize the importance of recognizing IvIg-related neurological complications in IvIg-treated patients. As cranial pachymeningitis is a fibrosing process, both recognition and management at an early stage are required to prevent definite neurological impairment in patients.
Document type :
Journal articles
Complete list of metadatas

https://www.hal.inserm.fr/inserm-00477406
Contributor : Céline Breton <>
Submitted on : Thursday, April 29, 2010 - 9:35:54 AM
Last modification on : Wednesday, April 1, 2020 - 12:14:03 PM

Identifiers

Collections

Citation

Isabelle Marie, Françoise Hervé, Laure Lahaxe, Emmanuel Gerardin, Hervé Levesque. Intravenous immunoglobulin-associated cranial pachymeningitis.. Journal of Internal Medicine, Wiley, 2006, 260 (2), pp.164-7. ⟨10.1111/j.1365-2796.2006.01676.x⟩. ⟨inserm-00477406⟩

Share

Metrics

Record views

110